Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 6, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Nov 1, 2023, 3:22 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 1, 2023, 2:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2023, 3:22 AM EDT (07:22 UTC)
- In effect from
- Nov 1, 2023, 2:00 PM EDT
- Expired
- Nov 2, 2023, 8:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WWUS72 KMFL 010722 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 322 AM EDT Wed Nov 1 2023 FLZ068-072-074-168-172-173-011530- /O.NEW.KMFL.WI.Y.0006.231101T1800Z-231103T0000Z/ Metro Palm Beach County-Metro Broward County- Metropolitan Miami Dade-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 322 AM EDT Wed Nov 1 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Metro Palm Beach County, Metro Broward County, Metropolitan Miami Dade, Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...From 2 PM this afternoon to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
904 WWUS72 KMFL 011436 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 1036 AM EDT Wed Nov 1 2023 FLZ068-072-074-168-172-173-020245- /O.CON.KMFL.WI.Y.0006.231101T1800Z-231103T0000Z/ Metro Palm Beach County-Metro Broward County- Metropolitan Miami Dade-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 1036 AM EDT Wed Nov 1 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Metro Palm Beach County, Metro Broward County, Metropolitan Miami Dade, Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...From 2 PM this afternoon to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
302 WWUS72 KMFL 011853 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 253 PM EDT Wed Nov 1 2023 FLZ068-072-074-168-172-173-021200- /O.CON.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/ Metro Palm Beach County-Metro Broward County- Metropolitan Miami Dade-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 253 PM EDT Wed Nov 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Metro Palm Beach County, Metro Broward County, Metropolitan Miami Dade, Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...From 2 PM this afternoon to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Baxter
031 WWUS72 KMFL 020641 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 241 AM EDT Thu Nov 2 2023 FLZ068-072-074-168-172-173-021445- /O.CON.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/ Metro Palm Beach County-Metro Broward County- Metropolitan Miami Dade-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 241 AM EDT Thu Nov 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Metro Palm Beach County, Metro Broward County, Metropolitan Miami Dade, Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...until 8 PM EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
607 WWUS72 KMFL 021343 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 943 AM EDT Thu Nov 2 2023 FLZ068-072-074-168-172-173-022300- /O.CON.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/ Metro Palm Beach County-Metro Broward County- Metropolitan Miami Dade-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, Carol City, West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 943 AM EDT Thu Nov 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Metro Palm Beach County, Metro Broward County, Metropolitan Miami Dade, Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
054 WWUS72 KMFL 030013 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 813 PM EDT Thu Nov 2 2023 FLZ168-172-173-040000- /O.EXP.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/ /O.NEW.KMFL.WI.Y.0007.231103T0013Z-231104T0000Z/ Coastal Palm Beach County-Coastal Broward County- Coastal Miami Dade County- Including the cities of West Palm Beach, Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 813 PM EDT Thu Nov 2 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northeast winds 20 to 30 mph with gusts up to 35 mph. * WHERE...Coastal Palm Beach County, Coastal Broward County and Coastal Miami Dade County. * WHEN...Until 8 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ068-072-074-030115- /O.EXP.KMFL.WI.Y.0006.000000T0000Z-231103T0000Z/ Metro Palm Beach County-Metro Broward County- Metropolitan Miami Dade- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, and Carol City 813 PM EDT Thu Nov 2 2023 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Oct 31, 7:06 PM EDT, 8 hours 16 minutes earlier.
Area forecast discussion, Oct 31, 7:06 PM EDT, 8 hours 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
706 PM EDT Tue Oct 31 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 700 PM EDT Tue Oct 31 2023
Some scattered showers may form over the next couple hours with
the help of some boundary collisions over Miami-Dade, but this
activity should quickly dissipate over land by late tonight.
Overall not much change was needed with the near-term forecast.
Made some minor adjustments with PoPs and Sky.
&&
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1234 PM EDT Tue Oct 31 2023
It's a not-so-spooky Halloween for South Florida, with partly
sunny skies and temperatures in the 80s across much of South FL.
This morning's sounding showed ongoing moistening of the
atmospheric column thanks to an area of low pressure located over
the western Atlantic, which will help support the development of
a few isolated showers and possibly a rogue thunderstorm or two
this afternoon. Coverage will favor the local Atlantic waters, but
activity could also develop along the immediate southeast coast
if the sea breeze manages to push in. Otherwise, generally
northerly flow and dry, warm conditions should prevail this
afternoon.
Surface analysis shows a cold front currently draped across the
Florida Panhandle region, which is expected to gradually approach
our area tomorrow. Models show the front losing upper-level support
as it moves southward, but enough moisture should remain ahead of
this boundary for a few isolated showers to be possible. The
pressure gradient will tighten as the front approaches, with
northerly winds becoming breezy and gusty tomorrow, with sustained
wind speeds 10-15 kts and gusts up to 25 kts possible.
Temperatures today will reach the upper 80s and even touch the 90s
briefly before dropping to the lower 70s along the coasts and the
upper 60s over the interior overnight. Tomorrow, milder daytime
temperatures with highs in the mid 80s along the coasts and upper
70s over the interior.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 223 PM EDT Tue Oct 31 2023
A weakening cold front will approach the southern tip of the Florida
Peninsula Wednesday night into Thursday in combination with
surface high pressure amplifying over the northeast states. There
will also be several positive vorticity impulses or small areas of
low pressure in the vicinity of our area. In return, an
anticyclonic circulation will position itself in the sfc-850mb
layer over the Mid-Atlantic region and allow for increasingly
gusty winds Wednesday night through Thursday. Winds will still
remain elevated on Friday, but these stronger winds should weaken
and taper off over the weekend.
In terms of rain chances, moisture will be shallow at least until
the weekend with minimal forcing and gusty NE winds, so shower
chances peak around 40% along the east coast for Thursday and
decrease further inland. Once the frontal boundary passes, precip
chances fall to 20-30% on Friday over far SE Florida with near-
zero chances elsewhere. Over the weekend, deeper layer moisture is
anticipated to return but there will still not be much forcing.
Thus, precip chances for the entire region will be between 20-40%,
but largely 20-30% after Saturday and into early next week.
Temperatures will be below average on Thursday near 80 along the
east coast and low 80s for the interior and west coast. After that,
every other day will see temperatures climb back into the mid to
upper 80s across South Florida.
&&
.AVIATION...
(00Z TAFS)
Issued at 700 PM EDT Tue Oct 31 2023
SCT showers may impact Miami-Dade terminals over the next couple
of hours which may result in brief restrictions. Light N/NW winds
overnight. Cold front crosses the area on Wednesday and as
pressure gradient tightens N/NE winds will be breezy, with gusts
of 20-30 kts possible beginning mid morning and lasting through
the remainder of the TAF period. Some isolated showers are
possible along the east coast late in the afternoon and early
evening, but chances are too low for any mention at this point.
&&
.MARINE...
Issued at 1234 PM EDT Tue Oct 31 2023
Marine conditions will remain generally benign today, then gradually
deteriorate on Wednesday as winds and seas increase behind a cold
front frontal passage and strong high pressure builds across the
west Atlantic. Wind speeds may reach gale criteria by late Wednesday
and Thursday. Locally, elevated seas and waves will still be
possible in and around shower activity.
&&
.BEACHES...
Issued at 1234 PM EDT Tue Oct 31 2023
A moderate risk of rip currents exists for all Atlantic beaches
today. However, conditions may deteriorate on Wednesday as breezy
onshore winds return with the passage of a cold front. High surf may
also pose a risk along the Atlantic beaches at that time.
The risk of minor coastal flooding will continue through midweek
thanks to the enhanced astronomical tides.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 72 85 71 79 / 20 10 50 20
West Kendall 69 86 68 80 / 20 10 40 20
Opa-Locka 71 85 70 80 / 20 10 40 20
Homestead 70 85 70 79 / 20 10 40 30
Fort Lauderdale 71 83 70 78 / 20 20 50 20
N Ft Lauderdale 71 84 70 79 / 20 20 40 20
Pembroke Pines 70 85 69 80 / 20 20 40 20
West Palm Beach 69 82 68 78 / 10 20 30 10
Boca Raton 70 84 70 80 / 10 20 40 20
Naples 68 83 63 83 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from Wednesday morning through Thursday
evening for FLZ168-172-173.
AM...Small Craft Advisory from 5 PM Wednesday to 8 AM EDT Thursday
for AMZ610.
Small Craft Advisory from 2 PM Wednesday to 2 AM EDT Friday for
AMZ630.
Gale Watch from Wednesday afternoon through Thursday evening for
AMZ650-651-670-671.
GM...Small Craft Advisory from 8 AM Wednesday to 2 AM EDT Friday for
GMZ656-657-676.
&&
SHORT TERM...ATV
LONG TERM....Redman
AVIATION...CMFHazardous weather outlook, Oct 31, 7:39 PM EDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 739 PM EDT Tue Oct 31 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 012345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 739 PM EDT Tue Oct 31 2023 ...Hazardous Marine Conditions Beginning Wednesday... ...High Risk of Rip Currents Wednesday Atlantic Waters... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Coastal Flooding: Minor to moderate tidal flooding is expected at vulnerable locations along the Atlantic coast during periods of high tide. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A high risk of rip currents will return to the east coast beaches in the mid to late week period. Additionally hazardous surf is possible mid to late week particularly for the Palm Beach and Broward beaches. Hazardous marine conditions are expected Wednesday through Friday as wind and seas increase behind a cold front. Wind gusts up to 35 mph will be possible along the immediate east coast on Thursday. Lingering minor coastal flooding along the east coast of South Florida will be possible through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:07 AM EDT | High Surf Advisory | MFL | Palm Beach | 41 hr |
| Nov 1, 3:24 AM EDT | Gale Warning | MFL | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.